MAUDE Adverse Event Report: RICHARD WOLF GMBH; CONNECTION CABLE WL 3M

RICHARD WOLF GMBH; CONNECTION CABLE WL 3M
Model Number 8564851
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/09/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
During inspection of the connection cable in the specialist department, it was found that the cable plug on the motor side is dented, which is due to mechanical overload.However, the connection cable can be inserted into and removed from the handle without any problems.No other defects were found.The connection cable is used to connect handpieces and drive units, thereby enabling signal transmission between these two products.It is also possible that the fault described is due to the handpiece or the motor unit.However, we only have the connection cable available for inspection.In the instructions for use ga-a304 / en / int / v1.0 / 2023-03 / pk23-0041, the user is advised in chapter 9 'checks' that damaged products must not be used: injury due to damaged or incomplete products! injuries to the patient, user and third parties are possible.- run through the checks before and after each use.- do not use the products if they are damaged, incomplete or have loose parts.- return damaged products together with any loose parts for repair.- do not attempt to do any repairs yourself.9.1 visual check 1.Check the motor control unit 2305 and accessories (remote footswitch, m5/3, m5/0, s1, x1, connection cable, tools, etc.) for damage, loose or missing parts, hygiene, and completeness.2.Check the surface of the touchscreen of motor control unit 2305 for damage.If there is any damage which might allow the ingress of liquid into the console, do not use the generator anymore.3.Check all (connection) cables and supply/drain tubes for damage and replace if necessary.4.Check that the cutting edges of the rotary blades/burs are in perfect condition and replace the instrument if necessary.5.Check the remote footswitch including backup cable for damage and cracks in the insulation and replace the cable if necessary.Also check the silicone caps of the buttons and toggles for damage.6.Any inscription, lettering, or labeling necessary for safe intended use must be legible.Any inscription, lettering, or labeling leading to handling or reprocessing errors must be reinstated.7.The suction valve must be plugged in on motor handpiece s1.(suction valves on motor handpieces m5/0 and m5/3 cannot be removed.) 8.Make sure that the contact pins on handpieces and connection cables are not bent and there is no residual humidity.As the fault described by the user could not be reproduced and neither the handpiece nor the drive unit used were available for inspection, the cause of the fault could not be determined.In our risk analysis (devices with accessories e5-1, v00001, we considered manufacturing, handling, and design-related hazards with regard to functional impairment, such as device failure or functional restrictions, as well as risks due to an unusable product with the corresponding extent of damage and the assumed probability of occurrence and assessed them with an acceptable risk.Richard wolf gmbh (rw gmbh) has submitted similar reportable serious incidents for this type 8564851 in the last two years and therefore has considered to report this case to be a reportable malfunction.
 
Event or Problem Description
The user reported that the connection cable did not work during an arthroscopy procedure.There was no report of any harm to the patient, users, or third parties.

Common Device Name
CONNECTION CABLE WL 3M
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer strasse 32
d-75438 knittlingen, germany 75438
GM  75438
Manufacturer (Section G)
RICHARD WOLF GMBH
pforzheimer strasse 32
knittlingen, germany 75438
GM   75438
Manufacturer Contact
anja ehrenfeuchter
pforzheimer strasse 32
knittlingen, germany 75438
GM   75438
MDR Report Key22730420
Report Number9611102-2025-00040
Device Sequence Number8989778
Product Code GEY
UDI-Device Identifier04055207066676
UDI-Public04055207066676
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Remedial Action Repair
Type of Report Initial
Report Date (Section B) 08/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number8564851
Device Catalogue Number8564.851
Device Lot Number210617
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/28/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/16/2025
Initial Report FDA Received Date08/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown